Hostname: page-component-848d4c4894-pjpqr Total loading time: 0 Render date: 2024-06-21T01:35:28.741Z Has data issue: false hasContentIssue false

Edwards' condition for quasitraces on C*-algebras

Published online by Cambridge University Press:  08 April 2020

Ramon Antoine
Affiliation:
Departament de Matemàtiques, Universitat Autònoma de Barcelona, 08193Bellaterra, Barcelona, Spain (ramon@mat.uab.cat; perera@mat.uab.cat)
Francesc Perera
Affiliation:
Departament de Matemàtiques, Universitat Autònoma de Barcelona, 08193Bellaterra, Barcelona, Spain (ramon@mat.uab.cat; perera@mat.uab.cat)
Leonel Robert
Affiliation:
Department of Mathematics, University of Louisiana at Lafayette, Lafayette, LA70504-1010, USA (lrobert@louisiana.edu)
Hannes Thiel
Affiliation:
Mathematisches Institut, Universität Münster, Einsteinstr. 62, 48149 Münster, Germany (hannes.thiel@uni-muenster.de)
Rights & Permissions [Opens in a new window]

Abstract

Core share and HTML view are not available for this content. However, as you have access to this content, a full PDF is available via the ‘Save PDF’ action button.

We prove that Cuntz semigroups of C*-algebras satisfy Edwards' condition with respect to every quasitrace. This condition is a key ingredient in the study of the realization problem of functions on the cone of quasitraces as ranks of positive elements. In the course of our investigation, we identify additional structure of the Cuntz semigroup of an arbitrary C*-algebra and of the cone of quasitraces.

Type
Research Article
Creative Commons
Creative Common License - CCCreative Common License - BY
This is an Open Access article, distributed under the terms of the Creative Commons Attribution licence (http://creativecommons.org/licenses/by/4.0/), which permits unrestricted re-use, distribution, and reproduction in any medium, provided the original work is properly cited.
Copyright
Copyright © The Author(s), 2020. Published by Cambridge University Press

References

1Antoine, R., Perera, F., Robert, L. and Thiel, H.. C*-algebras of stable rank one and their Cuntz semigroups. Preprint (arXiv:1809.03984 [math.OA]), 2018.Google Scholar
2Antoine, R., Perera, F. and Santiago, L.. Pullbacks, C (X)-algebras, and their Cuntz semigroup. J. Funct. Anal. 260 (2011), 28442880. MR 2774057.CrossRefGoogle Scholar
3Antoine, R., Perera, F. and Thiel, H.. Tensor products and regularity properties of Cuntz semigroups. Mem. Amer. Math. Soc. 251 (2018), viii+191. MR 3756921.Google Scholar
4Ara, P., Perera, F. and Toms, A. S.. K-theory for operator algebras. Classification of C*-algebras. In Aspects of operator algebras and applications, Contemp. Math., ed. Ara, P., Lledó, F., and Perera, F., vol. 534, pp. 171 (Providence, RI: Amer. Math. Soc., 2011). MR 2767222. Zbl 1219.46053.CrossRefGoogle Scholar
5Berberian, S. K.. Baer*-rings. Die Grundlehren der mathematischen Wissenschaften, Band, vol. 195 (New York-Berlin: Springer-Verlag, 1972). MR 0429975. Zbl 0242.16008.CrossRefGoogle Scholar
6Blackadar, B. and Handelman, D.. Dimension functions and traces on C*-algebras. J. Funct. Anal. 45 (1982), 297340. MR 650185. Zbl 0513.46047.CrossRefGoogle Scholar
7Ciuperca, A., Robert, L. and Santiago, L.. The Cuntz semigroup of ideals and quotients and a generalized Kasparov stabilization theorem. J. Operator Theory 64 (2010), 155169. MR 2669433. Zbl 1212.46084.Google Scholar
8Coward, K. T., Elliott, G. A. and Ivanescu, C.. The Cuntz semigroup as an invariant for C*-algebras. J. Reine Angew. Math. 623 (2008), 161193. MR 2458043. Zbl 1161.46029.Google Scholar
9Cuntz, J.. Dimension functions on simple C*-algebras. Math. Ann. 233 (1978), 145153. MR 0467332. Zbl 0354.46043.CrossRefGoogle Scholar
10Dadarlat, M. and Toms, A. S.. Ranks of operators in simple C*-algebras. J. Funct. Anal. 259 (2010), 12091229. MR 2652186. Zbl 1202.46061.CrossRefGoogle Scholar
11Edwards, D. A.. On uniform approximation of affine functions on a compact convex set. Quart. J. Math. Oxford Ser. (2) 20 (1969), 139142. MR 0250044. Zbl 0177.16303.CrossRefGoogle Scholar
12Elliott, G. A., Robert, L. and Santiago, L.. The cone of lower semicontinuous traces on a C*-algebra. Amer. J. Math. 133 (2011), 9691005. MR 2823868. Zbl 1236.46052.CrossRefGoogle Scholar
13Gierz, G., Hofmann, K. H., Keimel, K., Lawson, J. D., Mislove, M. and Scott, D. S.. Continuous lattices and domains. Encyclopedia of Mathematics and its Applications, vol. 93 (Cambridge: Cambridge University Press, 2003). MR 1975381. Zbl 1088.06001.CrossRefGoogle Scholar
14Goodearl, K. R.. Partially ordered abelian groups with interpolation, Mathematical Surveys and Monographs, vol. 20 (Providence, RI: American Mathematical Society, 1986). MR 845783. Zbl 0589.06008.Google Scholar
15Haagerup, U.. Quasitraces on exact C*-algebras are traces. C. R. Math. Acad. Sci. Soc. R. Can. 36 (2014), 6792. MR 3241179. Zbl 1325.46055.Google Scholar
16Keimel, K.. The Cuntz semigroup and domain theory. Soft Comput. 21 (2017), 24852502. Zbl 1391.46066.CrossRefGoogle Scholar
17Nachbin, L.. Topology and order. Translated from the Portuguese by Lulu Bechtolsheim. Van Nostrand Mathematical Studies, vol. 4 (Princeton, N.J.-Toronto, Ont.-London: D. Van Nostrand Co., Inc., 1965). MR 0219042. Zbl 0131.37903.Google Scholar
18Ortega, E., Rørdam, M. and Thiel, H.. The Cuntz semigroup and comparison of open projections. J. Funct. Anal. 260 (2011), 34743493. MR 2781968. Zbl 1222.46043.CrossRefGoogle Scholar
19Phelps, R. R.. Lectures on Choquet's theorem. 2nd edn Lecture Notes in Mathematics, vol. 1757 (Berlin: Springer-Verlag, 2001). MR 1835574. Zbl 0997.46005.CrossRefGoogle Scholar
20Robert, L.. The cone of functionals on the Cuntz semigroup. Math. Scand. 113 (2013), 161186. MR 3145179. Zbl 1286.46061.CrossRefGoogle Scholar
21Rørdam, M. and Winter, W.. The Jiang-Su algebra revisited. J. Reine Angew. Math. 642 (2010), 129155. MR 2658184. Zbl 1209.46031.Google Scholar
22Shortt, R. M.. Duality for cardinal algebras. Forum Math. 2 (1990), 433450. MR 1067211. Zbl 0717.28003.CrossRefGoogle Scholar
23Thiel, H.. Ranks of operators in simple C*-algebras with stable rank one. Commun. Math. Phys. (to appear), preprint (arXiv:1711.04721 [math.OA]), 2017.Google Scholar
24Wehrung, F.. Injective positively ordered monoids. I. J. Pure Appl. Algebra 83 (1992), 4382. MR 1190444. Zbl 0790.06016.CrossRefGoogle Scholar